Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 12, NWS Pocatello, ID

April 4, 2011

NWS Pocatello, ID issued this wind advisory at Apr 4, 2011, 2:53 PM MDT. It took effect at Apr 5, 2011, 6:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 2:53 PM MDT (20:53 UTC)
In effect from
Apr 5, 2011, 6:00 AM MDT
Expired
Apr 5, 2011, 8:32 PM MDT
In force
15 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WWUS75 KPIH 042053
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
253 PM MDT MON APR 4 2011

IDZ020-021-050500-
/O.NEW.KPIH.WI.Y.0012.110405T1200Z-110406T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
253 PM MDT MON APR 4 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY. 

* WINDS...SOUTHWEST TO WEST WIND WILL INCREASE TO 30 TO 35 MPH
  WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL REMAIN 20 TO 30 MPH ON MONDAY NIGHT...THEN
  INCREASE DURING THE EARLY MORNING ON TUESDAY. EXPECT THE
  STRONGEST WIND TUESDAY AFTERNOON.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX 

* IMPACTS...WIND OF THIS MAGNITUDE CAN BRING DOWN TREES OR HEAVY
  TREE BRANCHES...DAMAGING POWER LINES AND BUILDINGS. MOTOR
  VEHICLES WILL BE HARDER TO CONTROL IN A CROSSWIND. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
4 follow-up statements
077 
WWUS75 KPIH 050322
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
922 PM MDT MON APR 4 2011

IDZ020-021-051200-
/O.CON.KPIH.WI.Y.0012.110405T1200Z-110406T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
922 PM MDT MON APR 4 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY. 

* WINDS...SOUTHWEST TO WEST WIND WILL INCREASE TO 30 TO 35 MPH 
  WITH GUSTS UP TO 45 MPH. 

* TIMING...WINDS WILL REMAIN 20 TO 30 MPH ON MONDAY NIGHT...
  THEN INCREASE DURING THE EARLY MORNING ON TUESDAY. EXPECT 
  THE STRONGEST WIND TUESDAY AFTERNOON.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX

* IMPACTS...WIND OF THIS MAGNITUDE CAN BRING DOWN TREES OR 
  HEAVY TREE BRANCHES...DAMAGING POWER LINES AND BUILDINGS. 
  MOTOR VEHICLES WILL BE HARDER TO CONTROL IN A CROSSWIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
450 
WWUS75 KPIH 051023
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
423 AM MDT TUE APR 5 2011

IDZ020-021-060300-
/O.CON.KPIH.WI.Y.0012.110405T1200Z-110406T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
423 AM MDT TUE APR 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS...SOUTHWEST TO WEST WIND WILL INCREASE TO 30 TO 35 MPH 
  WITH GUSTS UP TO 45 MPH. 

* TIMING...WINDS WILL BE 15 TO 25 MPH EARLY THING MORNING THEN
  INCREASE BY LATE MORNING.  

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX

* IMPACTS...WIND OF THIS MAGNITUDE CAN BRING DOWN TREES OR 
  HEAVY TREE BRANCHES...DAMAGING POWER LINES AND BUILDINGS. 
  MOTOR VEHICLES WILL BE HARDER TO CONTROL IN A CROSSWIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
133 
WWUS75 KPIH 051952
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
152 PM MDT TUE APR 5 2011

IDZ020-021-060300-
/O.CON.KPIH.WI.Y.0012.000000T0000Z-110406T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
152 PM MDT TUE APR 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS...EXPECT SOUTHWEST TO WEST 30 TO 35 MPH WITH GUSTS UP TO
  45 MPH.

* TIMING...WIND STRENGTH WILL PEAK AROUND 600 PM TONIGHT...THEN
  TAPER OFF DURING THE EARLY EVENING.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX

* IMPACTS...WIND OF THIS MAGNITUDE CAN BRING DOWN TREES OR 
  HEAVY TREE BRANCHES...DAMAGING POWER LINES AND BUILDINGS. 
  MOTOR VEHICLES WILL BE HARDER TO CONTROL IN A CROSSWIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
954 
WWUS75 KPIH 060232
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
832 PM MDT TUE APR 5 2011

IDZ020-021-060345-
/O.CAN.KPIH.WI.Y.0012.000000T0000Z-110406T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
832 PM MDT TUE APR 5 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 4, 2:22 PM MDT, 31 minutes earlier.

Area forecast discussion, Apr 4, 2:22 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
222 PM MDT MON APR 4 2011

.SHORT TERM...SURFACE LOW AND COLD FRONT STILL ON TRACK TO MOVE
INTO THE WESTERN EDGE OF THE FORECAST AREA LATE TONIGHT AND SPREAD
LOW ELEVATION RAIN AND MOUNTAIN RAIN AND SNOW INTO CENTRAL AND
EASTERN IDAHO. JET ALOFT WILL PUT A RIGHT ENTRANCE TO A JET STREAK
DIRECTLY OVER THE FORECAST AREA AND ENHANCE THE PRECIPITATION. SO
WILL ISSUE SNOW ADVISORY FOR VERY HIGH ELEVATIONS...ZONE 18 ABOVE
6000 FT...ZONE 31 ABOVE 7000 FEET...AND THE EAST SIDE MOUNTAINS
ZONES 19 23 AND 25 ABOVE 7000 FEET. MORE IMPACT WILL COME FROM THE
WINDS. THE STRONG 140KT JET AND STRONG 500MB WIND FLOW...ALONG
WITH STRONG COLD AIR ADVECTION WITH THE FRONT...SHOULD PRODUCE A
VERY STRONG SURFACE WIND. 700MB AIRFLOW IS NOT AS STRONG...NEITHER
IS THE INSTABILITY...BUT LOCAL WIND STUDY INDICATED NEAR HIGH WIND
WARNING FOR 05/18Z THROUGH 06/00Z. MUST BE MONITORED TO SEE IF THE
ADVISORY NEEDS TO GO TO WARNING...OR IF EASTERN MAGIC VALLEY
SHOULD BE ADDED. CURRENTLY...A SURFACE LOW EXPECTED IN
NORTHWESTERN UTAH FLATTENS THE GRADIENT IN EXTREME SOUTH CENTRAL
IDAHO IS ABOUT THE ONLY THING THAT IS KEEPING WIND LOWER IN THAT
ZONE COMPARED TO THE TWO SNAKE RIVER PLAIN ZONES. CONDITIONS CALM
DOWN TUE NIGHT WITH SNOW ENDING IN THE EASTERN BORDER ZONES IN THE
LATE NIGHT HOURS/WED MORNING. WED MORNING IS ABOUT THE ONLY
BREATHER AS YET ANOTHER SHORTWAVE MOVES IN FOR WED NIGHT. THIS IS
A MUCH COLDER SHORTWAVE THAT COULD PRODUCE SOME LIGHT SNOW AS LOW
AS THE SNAKE RIVER PLAIN.  MESSICK

.LONG TERM...THURSDAY THROUGH MONDAY. THE ACTIVE PATTERN LOOKS TO
CONTINUE THROUGH THE TIMEFRAME. MODELS CONTINUE TO SHOW A COLD LOW
MOVING INTO THE AREA FOR THE THURSDAY TIMEFRAME. SOME
AREAS...ESPECIALLY THE VALLEYS COULD START WITH A BIT OF SUNSHINE
ALTHOUGH WITH STEEP LAPSE RATES AND NEGATIVE LIFTED INDICIES
SHOWERS WILL POP UP AROUND THE REGION. THERE COULD EVEN BE SOME
THUNDER AND POSSIBLY SOME GRAUPEL BUT DIDNT INCLUDE IN THE
FORECAST AT THIS TIME. THERE WERE FEW CHANGES PAST THURSDAY WITH
THE LOW MOVING TO THE EAST AND SOME RAIN AND SNOW SHOWERS
CONTINUING...ESPECIALLY ACROSS THE FAVORED UPSLOPE AREAS OF THE
CENTRAL MOUNTAINS AND THE EASTERN HIGHLANDS. THINGS BEGIN TO DRY
OUT LATER SATURDAY AS SOME RIDGING BUILDS ACROSS THE REGION.
SUNDAY LOOKS BE THE DRIEST DAY OF THE PERIOD AT THIS POINT. MODELS
REALLY DIVERGE FOR MONDAY WITH THE GFS BRINGING LOOKING MORE
PROGRESSIVE IN BRINGING IN ANOTHER SYSTEM WHILE THE EUROPEAN MODEL
BUILDS THE RIDGE AND KEEPS IT DRY. AT THIS TIME WE WENT CLOSE TO
CLIMO. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD
WITH SOME MODERATION DURING THE WEEKEND. HATTINGS

&&

.AVIATION...CEILINGS WILL CONTINUE TO LOWER AND SOUTHWEST TO WEST
WIND WILL REMAIN UP AT THE LOWER ELEVATIONS AIRDROMES AS A COLD
FRONT APPROACHES FOR LATE TONIGHT.  THE HIGHER ELEVATION KSUN SHOULD
HAVE PROBLEMS LATE TONIGHT AND TUE MORNING DUE TO SNOW REDUCING
VISIBILITY AND CEILING.  HOWEVER...THIS IS A LOW CONFIDENCE FORECAST
AS TEMPERATURES WILL BE VERY CLOSE TO THE FREEZING MARK AND COULD
STAY ABOVE.  ELSEWHERE...RAIN WILL BRING THE CEILING LOW BUT SHOULD
STAY GOOD VFR. VERY WINDY FOR MUCH OF TUE BUT SHOULD BE RIGHT DOWN
THE RUNWAY MOST LOCATIONS.  KSUN SHOULD BE THE LEAST WINDY WITH
NORTHWEST WIND WHILE THE OTHER AIRPORTS STAY WESTERLY.  SHOULD BE
EVEN STRONGER IN THE AFTERNOON.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 9 PM MDT TUESDAY IDZ020-021.

WINTER WEATHER ADVISORY FROM 6 AM TUESDAY TO 6 AM MDT WEDNESDAY
ABOVE 7000 FEET FOR THE IDZ019-023-025.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT
TUESDAY NIGHT ABOVE 7000 FEET FOR THE IDZ031.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT
TUESDAY NIGHT IDZ018.

&&
Hazardous weather outlook, Apr 4, 2:38 PM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
238 PM MDT MON APR 4 2011

IDZ018-019-023-025-031-052045-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
238 PM MDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY FOR MODERATE SNOW IS IN EFFECT FOR
ELEVATIONS ABOVE 7000 FEET IN THE UPPER SNAKE HIGHLANDS...THE
CARIBOU HIGHLANDS...THE WOOD RIVER REGION...AND THE IDAHO WASATCH
MOUNTAINS. A WINTER WEATHER ADVISORY FOR MODERATE SNOW IS ALSO IN
EFFECT FOR ALL ELEVATIONS IN THE SAWTOOTH MOUNTAIN REGION. SEE THE
LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER WEATHER ADVISORY CONTINUES DURING THE DAY TUESDAY AND
INTO TUESDAY EVENING. SEE THE LATEST URGENT WINTER WEATHER MESSAGE
FOR DETAILS. ANOTHER SPRING SNOW STORM IS EXPECTED WEDNESDAY NIGHT
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017-022-024-032-052045-
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-LOST RIVER/PAHSIMEROI-
238 PM MDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ020-021-052045-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
238 PM MDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPEAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND ADVISORY IS IN EFFECT FOR TUESDAY MORNING THROUGH EARLY
TUESDAY EVENING. SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:49 PM MDTWinter Weather AdvisoryPIH34 hr

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.